MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 2.6F X 50CM DUAL VASCU-PICC TLS

MEDICAL COMPONENTS, INC. 2.6F X 50CM DUAL VASCU-PICC TLS
Model Number MRVSP26001
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
Bedside nurse performing assessment and noted bleeding from dressing.Upon further investigation noted leaking from catheter under dressing.Catheter immediately removed for patient safety.
 
Additional Manufacturer Narrative
We are currently waiting for the device to be returned for evaluation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
The complained device was not returned for evaluation and no photographs were provided.The contract manufacturer conducted a review of the manufacture records for the catheter lot number reported.The device history record review showed nothing out of specification, no authorized manufacture variance, non-conformance report, or reworks related to the reported failure mode.The lot was manufactured according to specifications.The device is received from an external supplier and is visually and functionally inspected.Samples are pull tested on all hub junctions which includes the lumen to hub junction.The minimal acceptable result for this junction is 1.124 lbs.All samples passed for the catheter lot indicated in this incident.All results were above 2.0 lbs.The instructions for use (ifu) contains the following warnings and precautions: small syringes will generate excessive pressure and may damage the catheter.The use of 10cc or larger syringes are recommended.Do not use sharp instruments near the extension lines or catheter lumen.Do not use scissors to remove dressing.Examine catheter lumen and extension(s) before and after each infusion for damage.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
The device involved was returned and the complaint was reopened.Visual inspection of the returned device revealed a great deal of adhesive on the hub and extension tubing.A burst in the lumen was noted just below the hub.Blood was noted in the lumen from approximately 1.5cm to 5cm from the hub.A small balloon was also noted in the lumen approximately 4cm from the hub.Photographs taken under magnification were reviewed by medcomp engineering.No apparent manufacture issues were noted.The device history record review showed nothing out of specification, with no authorized manufacture variance, non-conformance report, or reworks related to the reported failure mode.The lot was manufactured according to specifications.The device subassembly is received from an external supplier and is visually and functionally inspected.At the completion of the final manufacture processes, the catheters are 100% leak tested.Catheter lumens with damage, such as holes, ruptures, tears and/or small pinholes will be detected during this test.Excessive external pressure applied to the lumen may be a contributing cause for this type of failure.The instructions for use (ifu) contains the following warnings, precautions, and statements: *small syringes will generate excessive pressure and may damage the catheter.The use of 10cc or larger syringes are recommended.*do not use sharp instruments near the extension lines or catheter lumen.*do not use scissors to remove dressing.*examine catheter lumen and extension(s) before and after each infusion for damage.*do not flush against resistance.*if resistance is encountered to aspirating or flushing, the lumen may be partially or completely occluded.If the lumen will neither aspirate nor flush, and it has been determined that the catheter is occluded with blood, follow institutional declotting procedure.

Brand Name
2.6F X 50CM DUAL VASCU-PICC TLS
Common Device Name
VASCU-PICC
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key16520579
Report Number2518902-2023-00020
Device Sequence Number6515411
Product Code LJS
UDI-Device Identifier00884908163391
UDI-Public00884908163391
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K120981
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2024
Device Model NumberMRVSP26001
Device Catalogue NumberMRVSP26001
Device Lot NumberMMJM980
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2023
Supplement Date Received by Manufacturer03/03/2023
03/03/2023
Initial Report FDA Received Date03/10/2023
Supplement Report FDA Received Date04/17/2023
06/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age8 MO
Patient SexMale
Patient Weight9 KG